Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 357, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2006, 1:28 PM CDT for Audrain County, Pike County, Ralls County, Missouri. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 1:28 PM CDT (18:28 UTC)
- Expired
- Jun 22, 2006, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:40 PM CDT | HAIL 0.75 | Laddonia, MO | POWER POLES SNAPPED IN HALF...12 TO 14 INCH LIMBS DOWN. |
| Jun 22, 2:10 PM CDT | HAIL 0.75 | 3 Nw New Hartford, MO | |
| Jun 22, 2:15 PM CDT | TORNADO | Ashley, MO | A FEW TREES DOWN..SEVERAL LARGE LIMBS DOWN. MINOR SHINGLE DAMAGE TO THE ASHLEY COMMUNITY CENTER. |
| Jun 22, 2:20 PM CDT | TSTM WND DMG | Ashley, MO | NUMEROUS TREES UPROOTED. BUILDINGS DAMAGED AROUND THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 221828 SVRLSX MOC007-163-173-221915- /O.NEW.KLSX.SV.W.0357.060622T1828Z-060622T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 128 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI WESTERN PIKE COUNTY IN NORTHEAST MISSOURI SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI * UNTIL 215 PM CDT * AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LADDONIA...OR ABOUT 8 MILES NORTHEAST OF MEXICO...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LADDONIA... FARBER... VANDALIA... SPENCERBURG... CURRYVILLE... NEW HARTFORD... BOWLING GREEN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3931 9185 3915 9180 3915 9121 3950 9118 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 221844 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 142 PM CDT THU JUN 22 2006 MOC007-163-173-221915- /O.CON.KLSX.SV.W.0357.000000T0000Z-060622T1915Z/ AUDRAIN MO-PIKE MO-RALLS MO- 142 PM CDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHERN RALLS...WESTERN PIKE AND EASTERN AUDRAIN COUNTIES... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FARBER...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CURRYVILLE...NEW HARTFORD...ASHLEY...ST. CLEMENT AND BOWLING GREEN. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR DAMAGING WINDS. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. WINDS FROM THIS SEVERE THUNDERSTORM DOWNED NUMEROUS POWER LINES IN THE LADDONIA AREA BETWEEN 130 AND 135 PM. THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER LAT...LON 3935 9171 3915 9171 3914 9119 3950 9118 $$ TRUETT
000 WWUS53 KLSX 221906 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 205 PM CDT THU JUN 22 2006 MOC007-173-221915- /O.CAN.KLSX.SV.W.0357.000000T0000Z-060622T1915Z/ AUDRAIN MO-RALLS MO- 205 PM CDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RALLS AND AUDRAIN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA. HOWEVER...ADDITIONAL STRONG STORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. LAT...LON 3938 9145 3915 9141 3914 9119 3950 9118 $$ MOC163-221915- /O.CON.KLSX.SV.W.0357.000000T0000Z-060622T1915Z/ PIKE MO- 205 PM CDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WESTERN PIKE COUNTY... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 6 MILES NORTHWEST OF NEW HARTFORD...MOVING EAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CURRYVILLE...NEW HARTFORD...ASHLEY...ST. CLEMENT AND BOWLING GREEN. LAT...LON 3938 9145 3915 9141 3914 9119 3950 9118 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:39 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 22, 12:39 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1239 PM CDT THU JUN 22 2006 .DISCUSSION... SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF THE CWA. SCT SVR TSRA AS DEVELOPED OVR S CNTRL IL AND SERN MO ALONG OLD OUTFLOW BOUNDARY FROM MCS THAT MOVED ACROSS NRN MO AND CNTRL IL EARLIER THIS MORNING. TSRA HAVE ALSO BEEN INCREASINGLY IN COVERAGE AND INTENSITY OVER CNTRL AND SWRN MO IN THE UNSTABLE AIR IN ADVANCE OF MCV OVR WRN MO. CURRENT THINKING THESE TRENDS WILL CONTINUE THROUGH MOST OF THE AFTERNOON. DID RAISE TEMPS IN THE SERN PART OF THE CWA AND LOWER THEM IN THE FAR NWRN PART BECAUSE OF CLOUD AND PCPN TRENDS. BRITT && .AVIATION... FOR THE 18Z TAFS... HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 11:56 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT THU JUN 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1156 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS... WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR IMMEDIATE ACTIVATION IF NECESSARY. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:43 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 47 min |
| Jun 22, 12:52 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 38 min |
| Jun 22, 12:59 PM CDT | Tornado Warning | LSX | Audrain | 31 min |
| Jun 22, 1:12 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 39 min |
| Jun 22, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 47 min |
| Jun 22, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 66 min |
| Jun 22, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jun 22, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jun 22, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 58 min |
| Jun 22, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 64 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.